Hi. ... Apologies in advance - this is a long post.
Two days ago I was released from a rehab hospital following a 10 day Ketamine infusion and an intensive physical rehab program. Prior to going in I was on 25mcg Fentanyl patch (changed every 2nd day) plus a 200mcg Fentanyl lollipop for daily breakthrough episodes. (I had been on this dose for over 2 years). The purpose of the Ketamine was to reset the opiate receptors because the Fentanyl was no longer doing its job and, due to a pesky metabolic disorder, the dose couldn't be increased without risking overdose. I hate being on Fentanyl because it makes my head fuzzy and so asked if I could get off it.
PM was okay with that and changed me to Palexia (50mg twice a day with up to 2 extras per day for breakthrough).
For 10 days I was on a constant infusion of 200mg Ketamine plus 75mg Clonodine every 24 hours. The 25mcg Fentanyl patch was removed on day 2 and replaced with 50mg Palexia twice a day plus the extra 2 tabs for breakthrough. There was no tapering. By day 3 the withdrawals started with anxiety and muscle spasms. Day 4 saw the addition of severe restless legs and seizure type spasms. First couple of days symptoms were treated with Vallium and then PM added 5mg Midazolam to the infusion driver. It helped, but not enough. So Clonozapam was added for a couple of days and Vallium was ceased leaving me nothing for severe episodes that the meds didn't cover. After another 2 days, Clonozapam was ceased and Vallium added back as needed. By about day 8, I appeared to be over the worst and so only had the Ketamine, Clonodine and Midazolam in the infusion driver. At the end of day 10 the infusion was stopped and the next morning I was released from hospital with just the Palexia and some Vallium. That was last Friday morning.
I was ok during the day but by the afternoon started to feel the anxiety coming on. By that night the muscle spasms and extreme restless legs started again. Obviously the Clonodine and Midazolam that were in the infusion driver had been holding the symptoms at bay leaving me with a false sense of security. It got so bad in the night that I spent at least an hour sitting on the edge of the bed in tears and rocking back and forth like a demented person just wishing I would die. It took quite a bit of Vallium to get through the night. Yesterday (Saturday), I suffered high levels of anxiety all day and last night had another night like Friday night.
It's now Sunday morning and it's been 13 days since the Fentanyl was stopped. In the hospital the withdrawals, while severe, were being medically managed. Now I am out here on my own and I'm not sure how much more I can cope with. To make matters worse, the Palexia, which seemed to manage my pain levels while I was in the hospital, is now no longer doing it so I am hitting almost a constant level of breakthrough.
I still have some Fentanyl left and I know that it would ease both the pain and the withdrawal but I have come this far and I refuse to take a backward step. I can't face having to start the whole process again.
Can anyone shed any light as to how much longer the withdrawal symptoms are likely to last? I just need something to hang on to ... Some light at the end of this tunnel.